Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Green Bay, WI

May 20, 2012Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 20, 2012, 2:40 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 2:40 PM CDT (19:40 UTC)
Expired
May 20, 2012, 3:45 PM CDT
In force
65 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 153 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:41 PM CDTHAIL 13 N Sugar Camp, WI
May 20, 2:45 PM CDTHAIL 0.52 Se Conover, WI
May 20, 2:50 PM CDTHAIL 0.25Eagle River, WIFOR 3 MINS PEA SIZE HAIL FELL.
May 20, 3:00 PM CDTHAIL 12 E Conover, WION HWY 17.
May 20, 3:32 PM CDTHAIL 0.54 Ne Rhinelander, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KGRB 201940
SVRGRB
WIC085-125-202045-
/O.NEW.KGRB.SV.W.0007.120520T1940Z-120520T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 345 PM CDT

* AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHWEST OF WILLOW RESERVOIR TO 11 MILES SOUTHWEST OF
  TOMAHAWK...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RHINELANDER...EAGLE RIVER...WILLOW RESERVOIR...WOODBORO...BOULDER
  JUNCTION...PHELPS...HAZELHURST AND WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME
OR BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.

&&

LAT...LON 4614 8909 4607 8893 4598 8895 4598 8905
      4547 8906 4546 8921 4549 8942 4556 8943
      4556 8994 4624 8959
TIME...MOT...LOC 1940Z 213DEG 34KT 4585 8988 4542 8988
WIND...HAIL <50MPH 1.00IN

$$

TH
3 follow-up statements
423 
WWUS53 KGRB 201956
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT SUN MAY 20 2012

WIC085-125-202045-
/O.CON.KGRB.SV.W.0007.000000T0000Z-120520T2045Z/
ONEIDA WI-VILAS WI-
256 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VILAS
AND ONEIDA COUNTIES UNTIL 345 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF WATERSMEET TO 7 MILES EAST OF WILLOW RESERVOIR...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOULDER JUNCTION...HAZELHURST...MINOCQUA...STAR LAKE...WOODRUFF...
  ARBOR VITAE AND SAYNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.

&&

LAT...LON 4614 8909 4607 8893 4598 8895 4598 8905
      4547 8906 4546 8921 4549 8942 4556 8943
      4556 8994 4624 8959
TIME...MOT...LOC 1957Z 205DEG 48KT 4623 8924 4576 8968
WIND...HAIL <50MPH 1.00IN

$$

TH
897 
WWUS53 KGRB 202013
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT SUN MAY 20 2012

WIC085-125-202045-
/O.CON.KGRB.SV.W.0007.000000T0000Z-120520T2045Z/
ONEIDA WI-VILAS WI-
313 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VILAS
AND ONEIDA COUNTIES UNTIL 345 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
PAULDING TO 15 MILES EAST OF LAC DU FLAMBEAU...MOVING NORTHEAST AT 
55 MPH.

LOCATIONS IMPACTED INCLUDE...
  PHELPS AND MINOCQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.

&&

LAT...LON 4614 8909 4607 8893 4598 8895 4598 8905
      4547 8906 4546 8921 4549 8942 4556 8943
      4556 8994 4624 8959
TIME...MOT...LOC 2011Z 205DEG 48KT 4640 8912 4593 8957
WIND...HAIL <50MPH 1.00IN

$$

KALLAS
049 
WWUS53 KGRB 202040
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CDT SUN MAY 20 2012

WIC085-125-202050-
/O.EXP.KGRB.SV.W.0007.000000T0000Z-120520T2045Z/
ONEIDA WI-VILAS WI-
340 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VILAS AND ONEIDA
COUNTIES WILL EXPIRE AT 345 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON 
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM 
CDT.

LAT...LON 4614 8909 4607 8893 4598 8895 4598 8905
      4547 8906 4546 8921 4549 8942 4556 8943
      4556 8994 4624 8959
TIME...MOT...LOC 2040Z 205DEG 48KT 4675 8888 4628 8933

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:38 PM CDT, 2 minutes earlier.

Area forecast discussion, May 20, 2:38 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SUN MAY 20 2012

.SHORT TERM...TONIGHT AND MONDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
MOVING NORTHEAST OVER CENTRAL WISCONSIN EARLY THIS AFTERNOON...JUST
AHEAD OF A SHORTWAVE TROUGH OVER EASTERN MINNESOTA.  LINES OF
CONVECTION DEVELOPED AHEAD OF THIS SHORTWAVE TROUGH OVER
NORTH-CENTRAL AND NORTHWEST WISCONSIN BY MIDDAY WHERE WIND DAMAGE
AND HALF INCH HAIL OCCURRED EARLIER.  INTENSIFICATION OF THE STORMS
REMAINS POSSIBLE THROUGH THE AFTERNOON...AS THE STORMS ENCOUNTER THE
INSTABILITY AXIS FROM WAUSHARA TO LAND O LAKES WHERE ML CAPES RANGE
FROM 1000-1500 J/KG.  CAPES MAY NOT GET AS HIGH AS PREVIOUSLY
THOUGHT...SINCE SOME DRIER AIR IS MIXING DOWN TO THE SURFACE.  DEEP
LAYER SHEAR REMAINS ABOUT 30-35 KTS...THOUGH THE VAD IS PICKING UP
ON 40KTS AT 2KFT.  DAMAGING WIND GUSTS AND LARGE HAIL WILL REMAIN
THE PRIMARY THREATS WITH THE STORMS UNTIL THE SURFACE LOW AND COLD
FRONT DEPART EARLY THIS EVENING.

TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM FAR
NORTHEAST WISCONSIN TO EASTERN LAKE SUPERIOR.  THE FRONT WILL STILL
HAVE TO CLEAR DOOR COUNTY AND WILL LEAVE LIKELY POPS FOR THE FIRST
PART OF THE EVENING.  BEHIND THE FRONT...THINK WILL SEE SCATTERED
SHOWERS AND ISOLD THUNDERSTORMS EARLY THIS EVENING...THEN LIGHT
SHOWERS THROUGH MIDNIGHT AS COLDER AIR ARRIVES BEHIND THE
FRONT...AND A WIDESPREAD LOW STRATUS DECK SPREADS ACROSS THE AREA.
NORTHERN WISCONSIN MAY SEE THE LIGHT SHOWER ACTIVITY CONTINUE INTO
THE EARLY OVERNIGHT HOURS AS SOUNDINGS STILL LOOK SATURATED UP TO
ABOUT 700MB AT 06Z...BUT WILL GO DRY TO LINE UP WITH SURROUNDING
OFFICES.  AT LEAST PARTIAL CLEARING WILL ARRIVE INTO NORTH-CENTRAL
WISCONSIN LATE TONIGHT WHEN DRIER AIR MOVES INTO THAT REGION.  LOW
TEMPS RANGING FROM THE LOW 40S NORTH TO LOW 50S SE.

MONDAY...LOW STRATUS WILL PROBABLY HANG ON OVER EASTERN WISCONSIN TO
START THE DAY BUT SHOULD QUICKLY MOVE TO THE EAST DUE TO THE ARRIVAL
OF A MUCH DRIER AIRMASS AND REBOUNDING LOW LEVEL TEMPS.  AS SKIES
TURN MOSTLY CLEAR TO PARTLY CLOUDY EVERYWHERE BY LATE IN THE
MORNING...HIGHS WILL REACH FROM THE MIDDLE 60S NORTH TO LOW 70S
SOUTH.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. A COOL SURFACE HIGH
PRESSURE SYSTEM WITH UPPER RIDGE WILL SETTLE INTO THE AREA FOR THE
FIRST HALF OF THE WORK WEEK WITH QUIET WEATHER AND COMFORTABLE
TEMPERATURES. THE PREVIOUS FORECAST RUN LOWERED TEMPS FOR MONDAY
NIGHT TO WARRANT NON HEADLINE FROST WORDING FOR NORTHERN
WISCONSIN. LATEST RUNS INDICATE LIGHT RETURN FLOW PCPN ALREADY
NEAR THE MN/WI BORDER AT 12Z TUESDAY. CLOUDS MAY ADVANCE INTO
NROTHERN WISCONSIN OVERNIGHT IN THE WESTERLY FLOW TO LIMIT TEMPS
FALLING. THIS TREND SUGGESTS LESS OF A TREND TOWARD ANY FROST
ADVISORY AT THIS TIME SO WILL CONTINUE WITH THE GOING FORECAST.

MAIN FORECAST CHALLENGE ARRIVES LATER IN THE NEW WORK WEEK AS A
BROAD UPPER TROUGH WORKS INTO THE WESTERN STATES AND NORTHERN
PLAINS. MEDIUM RANGE MODELS RUNS IN BETTER AGREEMENT WITH
CONFINING BEST POTENTIAL OF CONVECTION WITH THE RETURN FLOW OVER
THE NORTHERN PLAINS WITH PERHAPS BRUSHING NORTHWEST THIRD OF THE
STATE WEDNESDAY THROUGH WEDNESDAY NIGHT. SHORT WAVE TROUGH WITH
FRONTAL SYSTEM IS PROGGED TO SLIDE OVER STATE SOMETIME FROM
THURSDAY INTO THURSDAY NIGHT TO WARRANT THE HIGHEST PCPN CHC
DURING THIS PERIOD.

FRIDAY INTO SUNDAY...THE REGION WILL BE ON THE NORTHERN PERIPHERY
OF BROAD UPPER RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHEAST
STATES. HOWEVER MODELS DIVERT ON CRITICAL LOCATION OF SURFACE
BOUNDARY SEPARATING DEEPER MOISTURE TO THE SOUTH FROM CONTINUED
DRIER CANADA AIR. 00Z ECMWF MAINLY POSITIONS THIS BOUNDARY ALONG
THE WISCONSIN ILLINOIS BORDER WHILE THE GFS IS FURTHER SOUTH. THE
12Z GFS KEEPS THE PCPN SOUTH...WHILE DEVELOPING CONVECTION THIS
SUNDAY AFTERNOON WILL LIKELY PREVENT A CHANCE TO LOOK AT THE
LATEST ECMWF RUN.
&&

.AVIATION...LOW PRESSURE WILL TRACK OVER CENTRAL AND NORTHEAST
WISCONSIN THIS AFTERNOON AND INTO EARLY THIS EVENING.  AHEAD OF THE
LOW AND ALONG ITS COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP EARLY THIS AFTERNOON AND MOVE EAST ACROSS THE AREA
BEFORE EXITING EARLY THIS EVENING.  SOME STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.  BEHIND
THE LOW AND FRONT...A WIDESPREAD AREA OF IFR/MVFR STRATUS WILL MOVE
ACROSS THE AREA THROUGH LATE TONIGHT.  SCATTERED SHOWERS OR DRIZZLE
WILL BE POSSIBLE OUT OF THIS STRATUS DECK...MAINLY OVER N-C
WISCONSIN.  SKY CONDITIONS IMPROVE TOMORROW MORNING TO VFR.

MPC
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, May 20, 12:34 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1234 PM CDT SUN MAY 20 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1234 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING...AND WILL
POSE A THREAT OF HEAVY RAINFALL. SOME LOCATIONS COULD SEE AN INCH
OR TWO OF RAIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. AT THIS TIME...IT
APPEARS THAT THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND HAIL WILL OCCUR BETWEEN 1 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO
THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE
TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS
COULD DEVELOP THURSDAY AFTERNOON OR EVENING IF THE FRONT PASSES
THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-211745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1234 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY MARINE FOG IS EXPECTED AT TIMES TODAY AND TONIGHT...AND MAY
POSE A HAZARD TO MARINERS.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING.
THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD
FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP IF
THE FRONT PASSES THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

In the hours before

Local storm report, May 20, 2:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             5 N HEAFFORD JUNCTION   45.61N 89.71W
05/20/2012  M0.75 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

PATH
Special weather statement, May 20, 2:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT SUN MAY 20 2012

WIZ005-010-011-018-019-202000-
FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS-
211 PM CDT SUN MAY 20 2012

...LINES OF STRONG THUNDERSTORMS MOVING OVER NORTH CENTRAL
WISCONSIN...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL LINES OF STRONG THUNDERSTORMS TRACKING OVER NORTH CENTRAL
WISCONSIN. MOST STORMS WILL PRODUCE PEA TO PENNY SIZE HAIL...HOWEVER
ISOLATED SEVERE STORMS WILL PRODUCE ONE INCH OR GREATER SIZE HAIL.
THE STORMS WERE MOVING NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TRIPOLI BY 215 PM CDT...
  WILLOW RESERVOIR AND TOMAHAWK BY 225 PM CDT...
  WINCHESTER BY 230 PM CDT...
  WOODBORO BY 235 PM CDT...
  ANTIGO AND PARRISH BY 240 PM CDT...
  RHINELANDER BY 245 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

TH
Special weather statement, May 20, 2:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SUN MAY 20 2012

WIZ011-019-030-202015-
FOREST-LANGLADE-MARATHON-
223 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORMS MOVING TOWARDS KEMPSTER...ELCHO...AND
CRANDON...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF ANTIGO...MOVING NORTHEAST AT 45
MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PEARSON BY 240 PM CDT...
  CRANDON BY 300 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

RDM
Local storm report, May 20, 2:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             HATLEY                  44.88N 89.33W
05/20/2012  M0.50 INCH       MARATHON           WI   TRAINED SPOTTER

&&

PATH
Special weather statement, May 20, 2:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT SUN MAY 20 2012

WIZ019-020-031-202030-
LANGLADE-MENOMINEE-SHAWANO-
229 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORMS MOVING TOWARDS BIRNHAMWOOD...MATTOON AND
PHLOX...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN SHAWANO COUNTY...MOVING NORTHEAST AT
50 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WHITE LAKE BY 255 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

RDM
Local storm report, May 20, 2:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SPIRIT FALLS            45.45N 89.98W
05/20/2012  M0.88 INCH       LINCOLN            WI   CO-OP OBSERVER

&&

TERIE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:32 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas58 min
May 20, 1:55 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 20, 2:53 PM CDTSevere Thunderstorm WarningGRBLanglade67 min
May 20, 3:22 PM CDTSevere Thunderstorm WarningGRBForest53 min
May 20, 3:56 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto49 min
May 20, 3:58 PM CDTSevere Thunderstorm WarningGRBFlorence32 min
May 20, 4:10 PM CDTSmall Craft AdvisoryGRB5 hr
May 20, 4:21 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto39 min
May 20, 4:56 PM CDTSevere Thunderstorm WarningGRBMarinette17 min
May 20, 5:38 PM CDTSevere Thunderstorm WarningGRBMarinette50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.